Alert archive / Oklahoma / Wind Advisories in 2014
Wind Advisory 4, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Jan 18, 2014, 3:55 AM CST for 11 counties in Oklahoma. It took effect at Jan 18, 2014, 11:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2014, 3:55 AM CST (09:55 UTC)
- In effect from
- Jan 18, 2014, 11:00 AM CST
- Expired
- Jan 18, 2014, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Norman, OK
Counties Alfalfa County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grant County, OK, Harper County, OK, Kay County, OK, Major County, OK, Noble County, OK, Woods County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 41 km from the middle of the area, began a volume at 10:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.9 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2827 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 227 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
116 WWUS74 KOUN 180955 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 355 AM CST SAT JAN 18 2014 OKZ004>013-015-181900- /O.NEW.KOUN.WI.Y.0004.140118T1700Z-140119T0000Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-DEWEY- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY...TALOGA 355 AM CST SAT JAN 18 2014 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING. * WINDS: NORTH TO NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS NEAR 45 MPH. * IMPACTS: DIFFICULT DRIVING CONDITIONS FOR HIGH-PROFILE AND LIGHT-WEIGHT VEHICLES. * OTHER IMPACTS: LOW HUMIDITIES WILL RESULT IN VERY HIGH TO EXTREME FIRE DANGER. THE WIND WILL ALLOW ANY FIRES TO SPREAD QUICKLY. OUTDOOR BURNING AND OTHER ACTIVITIES THAT COULD LEAD TO WILDFIRES IS DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$ MBS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Jan 17, 10:45 PM CST, 5 hours 10 minutes earlier.
Area forecast discussion, Jan 17, 10:45 PM CST, 5 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1045 PM CST FRI JAN 17 2014
.AVIATION...
VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD. S/SW WINDS
TONIGHT WILL SHIFT INTO THE NW SATURDAY MORNING AS A COLD
FRONT MOVES THROUGH WITH GUSTS OVER 25 KTS AT A FEW
SITES DURING THE AFTN ON SATURDAY.
&&
.PREV DISCUSSION... /ISSUED 1007 PM CST FRI JAN 17 2014/
.DISCUSSION...
ONLY A SLOW FALL IN TEMPRATURES IS EXPECTED TONIGHT TO NEAR
FREEZING BY SUNRISE. WINDS WILL REMAIN SOUTH OR SOUTHWEST. LITTLE
OR NO CHANGE IS ANTICIPATED IN THE FORECAST FOR OVERNIGHT OR
EARLY SATURDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 32 63 32 66 / 0 0 0 0
HOBART OK 31 64 31 67 / 0 0 0 0
WICHITA FALLS TX 33 66 32 68 / 0 0 0 0
GAGE OK 28 63 26 68 / 0 0 0 0
PONCA CITY OK 30 61 27 66 / 0 0 0 0
DURANT OK 35 66 36 67 / 0 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH SUNDAY AFTERNOON FOR OKZ004>007-009>012-
014>019-021>025-027>029-033>038-044.
TX...FIRE WEATHER WATCH SUNDAY AFTERNOON FOR TXZ083>088.
&&
09/02Hazardous weather outlook, Jan 17, 11:08 AM CST, 16 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1108 AM CST FRI JAN 17 2014
OKZ004>048-050>052-TXZ083>090-181100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1108 AM CST FRI JAN 17 2014
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THROUGH TONIGHT...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.
DISCUSSION...
A DRY...STABLE AIRMASS WILL REMAIN OVER THE SOUTHERN PLAINS THROUGH
TONIGHT PREVENTING THUNDERSTORM DEVELOPMENT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST SATURDAY JAN 18.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...0 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED THROUGH THURSDAY.
OTHER HAZARDOUS WEATHER...
MILD AND DRY WEATHER WILL BE THE RULE THROUGH THE PERIOD. BREEZY AND
WARM CONDITIONS ARE EXPECTED SATURDAY...RESULTING IN ELEVATED FIRE
WEATHER CONCERNS. HOWEVER... CRITICAL FIRE WEATHER CONDITIONS COULD BE
MET SUNDAY WITH EVEN WARMER TEMPERATURES... BREEZY SOUTHWEST WINDS...
AND LOW HUMIDITIES.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
SATURDAY.
CMS/EMThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 3:54 AM CST | Red Flag Warning | OUN | Alfalfa, Beckham, Blaine, Caddo, Canadian, Cleveland and 26 more | 14 hr |
| Jan 18, 2:47 PM CST | Red Flag Warning | OUN | Alfalfa, Beckham, Blaine, Caddo, Canadian, Cleveland and 34 more | 27 hr |
Nearby
Wind Advisories in Oklahoma, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.